Vol. 2, No. 1, 2007

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 4, 541–572
Issue 3, 303–540
Issue 2, 157–302
Issue 1, 1–156

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 8 issues

Volume 7, 10 issues

Volume 6, 9 issues

Volume 5, 6 issues

Volume 4, 10 issues

Volume 3, 10 issues

Volume 2, 10 issues

Volume 1, 8 issues

The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN (electronic): 1559-3959
ISSN (print): 1559-3959
Author index
To appear
Other MSP journals
Shear waves at a corrugated interface between two dissimilar fiber-reinforced elastic half-spaces

Sanasam Sarat Singh and Sushil Kumar Tomar

Vol. 2 (2007), No. 1, 167–188

A problem of reflection and transmission of shear waves (SH waves) at a corrugated interface between two distinct fiber-reinforced elastic half-spaces has been analyzed. Rayleigh’s method of approximation is used to determine the reflection and transmission coefficients. We find that (i) these coefficients are functions of the angle of incidence and the elastic parameters of the media, (ii) the coefficients corresponding to irregularly reflected and transmitted waves are proportional to the amplitude of the corrugated interface, and (iii) reflection and transmission coefficients of the regularly reflected and transmitted waves are greater than those of irregularly reflected and transmitted waves. The energy ratios of reflected and transmitted waves are also presented. Numerical computations are performed and the results obtained are presented graphically. Some earlier results by other workers are recovered by our treatment.

SH waves, fiber reinforcement, Rayleigh's method of approximation, apparent velocity, reflection coefficient, transmission coefficient
Received: 14 February 2006
Revised: 21 May 2006
Accepted: 1 July 2006
Published: 1 March 2007
Sanasam Sarat Singh
Department of Mathematics
Panjab University
Chandigarh 160 014
Sushil Kumar Tomar
Department of Mathematics
Panjab University
Chandigarh 160 014